I don’t get the point of EpiPens. If you use one and it breaks your symptoms, when you get to the ER they call it a minor allergic reaction. It doesn’t matter that my tongue felt like it was swelling and my chest getting tight right before I used the pen. I started becoming out of it and lost my speech again in the ER, and they simultaneously told me a third dose of epinephrine wasn’t indicated, but that I should also have three epipens at home so I can treat it myself there. That wasn’t the only time they contradicted themselves. They tried to get me an ambulance to take me home because I could barely move, but told me I would have to pay as it wasn’t medically necessary. This is how ERs and the American industrial medical establishment is killing us young women with rare chronic illnesses like ehlers danlos and mast cell activation syndrome. At least I’m home now. I’m never going to Denver Health again.
In the ER again. I’m going to have to educate them about anaphylaxis. They thought three doses of epinephrine 20 minutes apart would give me a heart attack. It takes that many to break the cycle (and epi is out of your system in about 15 minutes). Mast cell activation syndrome can give you weird allergy symptoms (especially with dysautonomia) that don’t respond normally. Many doctors don’t know about it because it’s a relatively new diagnosis. It didn’t even exist when I was in med school a decade ago.
Here we go again. In the ER with another anaphylactic reaction thanks to MCAS. It took three rounds of EpiPen and some solumedrol to get me stable. This time it was a scent from someone’s lotion. This is why I wear a Vogmask most of the time. Btw you know you have dysautonomia when your heart rate is 58 after three doses of epinephrine.
I was out today in the heat. I don’t sweat from dysautonomia, and my “CPU” got way too overheated. I’m running IV fluids from the fridge to try to cool me off. Anyone else feel like a cyborg? (The mask was because the smoke from fires in the mountains was setting off my mast cell activation syndrome)